(Closed) Birth control? ortho tricyclen lo how long for side affects?

posted 11 years ago in 20 Something
Post # 17
Member
532 posts
Busy bee
  • Wedding: July 2010

I’ve been on orthotricycleanlo for 6 years now and the only side effect I’ve experienced is some breakthrough bleeding when I take a pill at the wrong time. Make sure that you take your pill at the same time every day (I take mine before bed) and you should be good to go!

Post # 18
Member
555 posts
Busy bee
  • Wedding: September 2010

Just to note that a few posters have said after 3 months they’ve noticed things, if you’re still seeing side effects after 3 months see your doctor. The 3-4 month mark is how long your body should take to adjust to the pill and level out, within the first -three months is when you have the side effects. I was mis-diagnosed with chronic depression and put on unnecessary medication because of this. CHANGE the pill if it’s a problem and if it continues look into other options believe it or not the hormones in birth control are not for everyone.

Post # 19
Member
28 posts
Newbee
  • Wedding: May 2012

Congratulations!! I’ve been on ortho tri cyclen lo for about two years now and I really have had no major side effects. I find that I’m a little more emotional right before I get my period but other than that I’ve had no problems! I feel like I felt this way pretty much right after I started taking it.

Post # 20
Member
21 posts
Newbee
  • Wedding: July 2010

I just started Ortho Lo on Saturday night, and took my third pill tonight. Saturday I had a serious nausea spell after I took it at 12:30 am. I took it at 9:30 pm Sunday night, and around 12:30 am, got nauseous and actually threw up twice. 

Needless to say, I’m a little nervous right now. But–I am hoping the nausea is due to having slept little this weekend and also eaten little. I had a lot of stuff to do for my job, which is no excuse for not treating my body right, but it may explain my side effects. (Or so I hope!)

I slept 11 hours last night, and I’m preparing to go to bed pretty soon. So–let’s hope for the best! My fiance is also nervous…another new thing we’re experiencing together!

Besides these two nausea spells & last night’s vomiting, I’ve been fine–haven’t felt any different during the day.

Post # 21
Member
474 posts
Helper bee

Never had any problems with ortho tricyclen lo and I took it for many years!

Post # 22
Member
142 posts
Blushing bee
  • Wedding: August 2010

My gyno no longer prescribes ortho tri cyclen because she had too many patients getting pregnant on it! 

Post # 23
Member
2467 posts
Buzzing bee
  • Wedding: August 2010

i’ve been on it for 3 years and the only side effect has been lighter periods–not too shabby!

Post # 24
Member
63 posts
Worker bee
  • Wedding: February 2012

I was on ortho tri cyclen lo for about a year during my senior year in highschool and the only negative side effect was that I was less interested in having sex. After the year I stopped taking the pill and restarted a month later. I had more side effects after I restarted it again. The second time I was on it I had cravings, bloating, cramps, I was even throwing up all the time. As soon as I stopped again the weird pregnancy like side effects went away.

Post # 25
Member
860 posts
Busy bee
  • Wedding: May 2011

@jillgo

Don’t know if you know this, but if you threw up after taking the pill, it could be out of your system.  I’d definitely use a back-up birth control until your next cycle.

Sorry to threadjack!

Post # 26
Member
529 posts
Busy bee
  • Wedding: October 2009

I switched to ortho tri cyclen lo about a year or two ago from ortho tri cyclen and have had no negative side effects.  My libido has slightly increased from when I was on ortho tri cyclen, but it’s still lower than normal.  I’m looking forward to stopping all BC someday!  Other than the low libido, no side effects though.

Post # 27
Member
4765 posts
Honey bee
  • Wedding: January 2011 - Vintage Villas

I couldn’t take ortho tri cyclen lo, because it gave me insane mood swings. I was so uncontrollably emotional, it was horrible. It was the first pill I had used, and for the first few months I had no idea my emotions were because of the pill. So, it’s a good start that you know to look out for side effects! 

My crazy hormones didn’t really hit me until a couple of months in, so I would say just to be aware of your mood and if you’re feeling overly emotional about things, or if you notice anything strange at all! If you do notice side effects just talk to your doctor about switching – I noticed a huge change in my moods almost as soon as I stopped taking it!

Post # 28
Member
45 posts
Newbee
  • Wedding: November 2010

I wouldnt take ortho tri cyclin low. I was on this particular pill for about a year and a half and the side effects started. I was throwing up every night, I had an appetite from hell, cravings, horrible cramps, even worse mood swings, and a really high libido. I absolutely would not advise being on this bc. I am now on yaz continuously. I have endometriosis and I am not supposed to have periods. Yaz works great for me. Good Luck.

Post # 29
Member
57 posts
Worker bee
  • Wedding: July 2010

I have never had issues with Ortho-lo, and I took it for almost ten years with absolutely no issues. I lately switched to regular Ortho bc I could get it cheaper. I haven’t had any issues with it, either!

Post # 30
Member
5982 posts
Bee Keeper
  • Wedding: June 2010

ortho try cyclen gave me high blood pressure and caused me to gain a few lbs for no reason. I got off it bc my Bridal Party got so high. I know take lo ovral. MUCH BETTER 🙂

good luck

Post # 31
Member
40 posts
Newbee
  • Wedding: August 2010

I’m getting married in August so I started Ortho Tricyclen Lo a month and a half ago and my only side effect has been a low grade nausea and occasional vomitting 🙁 Hopefully it’ll get better or I’ll have to switch to something different!

The topic ‘Birth control? ortho tricyclen lo how long for side affects?’ is closed to new replies.

Find Amazing Vendors